Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 1, 2014, 9:40 PM CDT for Webb County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 9:40 PM CDT (02:40 UTC)
- Expired
- Aug 1, 2014, 10:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 198 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2547 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489
WGUS54 KCRP 020240
FFWCRP
TXC479-020345-
/O.NEW.KCRP.FF.W.0012.140802T0240Z-140802T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
940 PM CDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1045 PM CDT
* AT 935 PM CDT...THE PUBLIC REPORTED STREET FLOODING IN THE RIO
BRAVO REGION. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAS
FALLEN ACROSS THE AREA WITH NEARLY STATIONARY THUNDERSTORMS STILL
OCCURRING. .
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...EL
CENIZO AND RIO BRAVO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2726 9950 2729 9950 2731 9954 2732 9954
2734 9952 2740 9950 2746 9951 2747 9932
2727 9926 2727 9934 2731 9938 2726 9945
2725 9949
$$
PZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 8:21 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 1, 8:21 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 821 PM CDT FRI AUG 1 2014 .DISCUSSION...VERY MOIST AIRMASS IN PLACE ACROSS SOUTH TEXAS AS EVIDENT IN THE 2.29 PW VALUES ON THE 00Z CRP SOUNDING. OUTFLOW FROM EARLIER CONVECTION HAS PROMOTED ADDITIONAL SHOWERS/STORMS AND CELL MERGERS OVER THE W/SW PART OF THE CWA. AS A RESULT...LOCALLY HEAVY RAIN THREAT HAS MATERIALIZED MAINLY ACROSS DUVAL AND S AND SE PART OF WEBB COUNTY. DUAL POL RAINFALL ESTIMATES PLACE 2 TO 3 INCHES OF RAIN OVER THESE LOCATIONS WITHIN THE LAST HOUR. CURRENTLY... URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR WEBB/DUVAL AND WILL CONTINUE TO MONITOR FOR POSSIBLE WARNINGS. UPDATED THE POPS...WX...AND QPF GRIDS THROUGH 06Z BASED ON RADAR TRENDS. UPDATED PRODUCTS OUT. && .PREV DISCUSSION... /ISSUED 653 PM CDT FRI AUG 1 2014/ DISCUSSION...UPDATED FOR 00Z AVIATION. AVIATION...SCATTERED CONVECTION IS OCCURRING OVER SOUTH TEXAS AS A RESULT OF BOUNDARY DRAPED ACROSS THE REGION. OUTFLOW MAY IMPACT THE CRP TAF SITE WITH WINDS SHIFTING TO THE NW/NNW WITH SHOWERS AND STORMS MORE LIKELY TO DIRECTLY IMPACT LRD/ALI. HAVE INCLUDED VCTS REMARKS AND TEMPO THUNDER TO ACCOUNT FOR THIS POTENTIAL. WILL AMEND AS TRENDS DICTATE. BRIEF WINDOW OF MVFR CEILINGS MAY BE POSSIBLE AGAIN LATE TONIGHT AND HAVE RETAINED IN THE FORECAST. RENEWED CONVECTION WILL BE POSSIBLE AS FRONT REMAINS IN THE AREA TOMORROW...ESPECIALLY AT LRD/ALI/CRP. WINDS OUTSIDE OF THUNDERSTORMS WILL GENERALLY BE LIGHT THROUGH THE PERIOD...LESS THAN 12 KNOTS. PREV DISCUSSION... /ISSUED 318 PM CDT FRI AUG 1 2014/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...GFS/NAM DETERMINISTIC CONTINUE TO PROG A QUASI-STATIONARY UPPER RIDGE WITH AXIS NW-SE ACRS THE SWRN 1/3 OF THE CONUS. THESE MODELS DIFFER WITH RESPECT TO WHETHER WEAK DISTURBANCES/SHORTWAVES WL ENTER THE CWA DRG THE PERIOD AND DIFFER AS TO WHETHER SUBSIDENCE WL DEVELOP BY SATURDAY NIGHT. WL SIMPLY FOCUS ON SFC FORCING ASSOCIATED WITH THE QUASI- STATIONARY FRONT AND ASSOCIATED MSTR CONVERGENCE AND HIGH/ABOVE AVERAGE PWAT MAGNITUDES. ISOLD CONVECTION CURRENTLY OVER THE EXTREME NRN CWA ASSOCIATED WITH CONVERGENCE E-W ALONG/NEAR THE FRONTAL BOUNDARY. THE NAM SUGGESTS THAT THE BOUNDARY WL MOVE SLOWLY SWD SATURDAY AND THUS EXPECT THE FOCUS FOR CONVECTION TO SHIFT OVER THE CNTRL/SRN CWA SATURDAY...CONSISTENT WITH SREF QPF PROBABILITY PATTERN DRG THE PERIOD. NAM SOUNDING MORE CONDUCIVE TO LOCALLY-HEAVY RAINFALL SAT OVER THE CNTRL/SRN CWA. OWING TO THE PROXIMITY OF THE FRONT...EXPECT LGT WIND DRG THE PERIOD. EXPECT MAX HEAT INDEX VALUES SATURDAY TO REMAIN GENERALLY BELOW 100F. LONG TERM (SUNDAY THROUGH FRIDAY)...MOISTURE BEGINS TO DIMINISH AS UPPER HIGH AND DEEP LOW BRING A NORTH TO SOUTH FLOW TOWARD SOUTH TEXAS. PWATS REMAIN AROUND 2 INCHES ON SUNDAY...BUT THEN START TO RANGE BETWEEN 1.5 AND 1.7 INCHES BY MONDAY (THAT IS BORDERLINE MOISTURE) AND CONTINUE THROUGH FRIDAY. HOWEVER BY WEDNESDAY THE CAP BECOMES STRONGER AND ALTHOUGH MOISTURE STAYS ABOUT THE SAME...WINDS BEGIN TO INCREASE AND WITH STRONGER CAP...FEEL IT BEST TO LEAVE RAIN OUT OF THE FORECAST FOR WEDNESDAY AND THURSDAY. GFS IS STILL SHOWING A TUTT LOW MOVING INTO MEXICO ON WEDNESDAY (WELL SOUTH OF BROWNSVILLE)...DISSIPATING AS IT MOVES FARTHER WEST INLAND. 00Z ECMWF HAD THIS FEATURE...AND MOVED IT INLAND BUT NORTHWEST TOWARD THE RIO GRANDE. 12Z ECMWF NOT SHOWING THIS FEATURE NOW. THUS...AM GOING TO KEEP THE FORECAST DRY FOR THURSDAY AND DITTO ON FRIDAY. AM NOT SAYING THAT RAIN IS OUT OF THE QUESTION WEDNESDAY THROUGH FRIDAY...BUT FEEL ANY CONVECTION WILL BE TOO ISOLATED TO WARRANT A MENTION AND INCLUDE A 20 POP IN THE FORECAST. OVERALL...TEMPERATURE FORECAST LOOKED REASONABLE AND DID MAKE SOME MINOR CHANGES BUT OVERALL TEMPERATURES BEGIN TO WARM UP BY MID WEEK (HIGHS AND LOWS). BY THURSDAY HEAT INDICES AOA 105F BUT AOB 110F WILL BE BACK OVER THE EASTERN AREAS AND POSSIBLY ALONG THE RIO GRANDE. ON THE MARINE SIDE...SHOULD SEE WINDS BELOW SCA (AND SCEC) THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 93 75 95 74 / 20 30 10 20 20 VICTORIA 74 93 75 95 73 / 20 30 10 20 10 LAREDO 79 96 78 99 80 / 60 30 20 10 10 ALICE 75 95 74 98 73 / 30 30 10 10 10 ROCKPORT 79 88 78 91 78 / 20 30 10 20 20 COTULLA 76 94 75 98 76 / 30 30 20 10 10 KINGSVILLE 76 94 75 97 74 / 30 30 10 10 10 NAVY CORPUS 79 87 78 91 78 / 20 30 10 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TB/78...SHORT TERM
Hazardous weather outlook, Aug 1, 5:53 AM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 553 AM CDT FRI AUG 1 2014 TXZ229>234-239>247-021100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 553 AM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ESPECIALLY ACROSS THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS REGION. DUE TO THE SLOW MOVEMENT OF THESE STORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED LATE THIS WEEKEND AND EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-021100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 553 AM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED LATE THIS WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/RH
In the hours before
Special weather statement, Aug 1, 5:14 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 514 PM CDT FRI AUG 1 2014 TXZ244-246-012300- REFUGIO-SAN PATRICIO- 514 PM CDT FRI AUG 1 2014 ...A STRONG THUNDERSTORM AFFECTING REFUGIO AND SAN PATRICIO COUNTIES... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF ST. PAUL...OR 9 MILES SOUTHWEST OF WOODSBORO...MOVING SOUTHWEST AT 10 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. PZ
Special weather statement, Aug 1, 5:31 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 PM CDT FRI AUG 1 2014 TXZ241-243-244-012300- JIM WELLS-NUECES-SAN PATRICIO- 531 PM CDT FRI AUG 1 2014 ...A STRONG THUNDERSTORM WAS AFFECTING NORTHEAST JIM WELLS...NORTHWEST NUECES AND WESTERN SAN PATRICIO COUNTIES... AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MATHIS...MOVING SOUTH AT 5 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. PZ
Special weather statement, Aug 1, 6:01 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 601 PM CDT FRI AUG 1 2014 TXZ243-244-012330- NUECES-SAN PATRICIO- 601 PM CDT FRI AUG 1 2014 ...A STRONG THUNDERSTORM AFFECTING NUECES AND SAN PATRICIO COUNTIES... AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EDROY...OR 10 MILES SOUTHEAST OF MATHIS... MOVING SOUTH AT 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. PZ
Special weather statement, Aug 1, 6:49 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 649 PM CDT FRI AUG 1 2014 TXZ241-242-020030- JIM WELLS-KLEBERG- 649 PM CDT FRI AUG 1 2014 ...STRONG WINDS AFFECTING JIM WELLS COUNTY AND MOVING TOWARD WESTERN KLEBERG COUNTY... AT 645 PM CDT...AN OUTFLOW BOUNDARY WAS PUSHING THROUGH JIM WELLS COUNTY AND WILL MOVE INTO WESTERN KLEBERG COUNTY BY 7PM. NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG WINDS ALONG A LINE EXTENDING FROM BISHOP TO 5 MILES NORTHWEST OF BEN BOLT...OR ALONG A LINE EXTENDING FROM DRISCOLL TO 7 MILES SOUTHEAST OF SAN DIEGO...MOVING SOUTHWEST AT 20 MPH. WINDS 30 TO 40 MPH ARE EXPECTED IN THIS AREA. PZ
Special weather statement, Aug 1, 7:15 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 715 PM CDT FRI AUG 1 2014 TXZ240-020100- DUVAL- 715 PM CDT FRI AUG 1 2014 ...A STRONG THUNDERSTORM AFFECTING DUVAL COUNTY... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF BENAVIDES...MOVING SOUTHWEST AT 5 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. PZ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:07 PM CDT | Areal Flood Advisory | CRP | Duval, Webb | 53 min |
| Aug 1, 8:57 PM CDT | Areal Flood Advisory | CRP | Webb | 63 min |
| Aug 2, 3:22 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 83 min |
| Aug 2, 5:13 AM CDT | Areal Flood Advisory | CRP | Duval | 62 min |
| Aug 2, 6:42 AM CDT | Areal Flood Advisory | CRP | San Patricio | 63 min |
| Aug 2, 7:09 AM CDT | Areal Flood Advisory | CRP | Nueces | 2 hr |
| Aug 2, 7:26 AM CDT | Areal Flood Advisory | CRP | Jim Wells | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.